Year : 2013 | Volume
: 22 | Issue : 2 | Page : 159--160
Olanzapine-induced neuroleptic malignant syndrome in a patient with bipolar affective disorder: Does quetiapine holds the solution?
Praveen Tripathi1, Hemika Agrawal1, Priyanka Goyal1, Sujita Kumar Kar2
1 Department of Psychiatry, Institute of Human Behavior and Allied Sciences, Delhi, India
2 King George's Medical University, Lucknow, Uttar Pradesh, India
Neuroleptic Malignant Syndrome (NMS) is a rare, severe and life threatening condition induced by antipsychotic medications. It is commonly encountered with the use of first generation antipsychotics, however cases of NMS have been reported with the use of second generation antipsychotics like Olanzapine, Risperidone, Paliperidone, Aripiprazole, Ziprasidone, Amisulpride, Quetiapine and Clozapine, though the incidence of such reports is rare. Due to decreased use of first generation antipsychotics, NMS is reported less frequently now a days. In this case report- we highlight the management issues of a patient suffering from bipolar affective disorder, who had developed NMS following intramuscular injection of haloperidol, which was withdrawn and olanzapine was given later on. The patient had again developed NMS with olanzapine. Finally the patient was managed with modified electroconvulsive therapy and discharged on Lithium carbonate and Quetiapine.
Sujita Kumar Kar
Department of Psychiatry, King George«SQ»s Medical University, Lucknow - 226 003, Uttar Pradesh
|How to cite this article:|
Tripathi P, Agrawal H, Goyal P, Kar SK. Olanzapine-induced neuroleptic malignant syndrome in a patient with bipolar affective disorder: Does quetiapine holds the solution?.Ind Psychiatry J 2013;22:159-160
|How to cite this URL:|
Tripathi P, Agrawal H, Goyal P, Kar SK. Olanzapine-induced neuroleptic malignant syndrome in a patient with bipolar affective disorder: Does quetiapine holds the solution?. Ind Psychiatry J [serial online] 2013 [cited 2020 Dec 2 ];22:159-160
Available from: https://www.industrialpsychiatry.org/article.asp?issn=0972-6748;year=2013;volume=22;issue=2;spage=159;epage=160;aulast=Tripathi;type=0